MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure opinion is that a contribution of the array placement to the impaired healing of the wound complication cannot be ruled out.The fall and cerebral hemorrhage are unrelated to optune gio therapy.Contributing factors for impaired healing in this patient include prior lomustine (carries a black box warning for myelosuppression.Source: lomustine prescribing information), prior radiation, chemotherapy, prior surgery affecting the skin integrity and underlying gbm disease.Impaired healing is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).Additional notes: manufacturing date of (b)(6) is november 06, 2019, and manufacturing date of (b)(6) is july 14, 2019.
 
Event or Problem Description
A 57-year-old male patient with newly diagnosed glioblastoma (gbm) began optune gio therapy on (b)(6) 2017.Novocure was informed on january 22, 2024, that the patient fell and sustained a cerebral hemorrhage that required surgery.On (b)(6) 2024, the patient reported that he had surgery on an unspecified date due to a wound complication at a previous surgical site.The healthcare provider (hcp) advised to temporarily discontinue optune gio therapy.The patient reported on (b)(6) 2024, that he resumed optune gio therapy.The hcp reported on (b)(6) 2024, the patient fell on stairs, and had a brain bleed that required surgery, and the wound did not heal correctly.The cause of the event was the previous fall and secondary brain bleed.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key19592052
Report Number3010457505-2024-00291
Device Sequence Number8493795
Product Code NZK
UDI-Device Identifier07290107982214
UDI-Public(01)07290107982214(11)170105
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/05/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSWELLIC ACID; LACOSAMIDE; LEVETIRACETAM; METFORMIN; METHYLPHENIDATE; MIRTAZAPINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight77 KG